Hail, Trempealeau
- When
- June 9, 5:15 PM CST
- Where
- Trempealeau County, Ettrick
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.167, -91.267
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 9, 1:38 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 238 PM CDT SAT JUN 9 2001 MAIN FOCUS IS ON RAIN CHANCES FOR MOST OF THE FORECAST. TEMPERATURE TRENDS ALSO POSE PROBLEMS FROM DAY TO DAY. CURRENT SURFACE ANALYSIS SHOWS MESSY PRESSURE PATTERN OVER THE REGION...WITH MAINLY WEAK HIGH PRESSURE. A NUMBER OF MESOSCALE BOUNDARIES CAN BE DISCERNED AROUND THE REGION FROM VARIOUS PATCHES OF OVERNIGHT AND MORNING CONVECTION...BUT THE MOST SIGNIFICANT BOUNDARY IS A WARM FRONT WHICH RUNS FROM THE DAKOTAS...ACROSS WEST-CENTRAL AND INTO SOUTHEAST MN. CONVERGENCE NEAR THIS BOUNDARY COMBINED WITH HEATING HAS GENERATED A LINE OF CONVECTION FROM WILMAR AND HUTCHINSON...DOWN TO THE ROCHESTER VICINITY. OTHER CONVECTION NORTH OF ALEXANDRIA AND FERGUS FALLS AND A LARGER COMPLEX GOING OVER WESTERN ND. MN CONVECTION GOING IN AREA OF BEST WARM ADVECTION...AND UNDER A VORTICITY CENTER PER MODELS. THESE TRANSLATE ACROSS THE FORECAST AREA THIS EVENING. THERE IS AMPLE INGREDIENTS FOR CONTINUED CONVECTION TONIGHT FOR NORTHERN HALF OF THE FORECAST AREA...SO NUDGED POPS INTO LIKELY CATEGORY. THETA-E AXIS LIES WEST-EAST ACROSS THE AREA WITH GOOD MOISTURE TRANSPORT AND CONVERGENCE EXPECTED. NEXT SHORT WAVE FUELING ND CONVECTION HEADS INTO OUR REGION OVERNIGHT... PROVIDING RENEWED DEEP LAYERED Q-G FORCING. ALSO...REGION IS WITHIN FAVORABLE RIGHT ENTRANCE REGION OF UPPER SPEED MAX. LOW CENTER TO THE WEST WILL TRACK EAST WITH THE APPROACHING WAVE... WITH ASSOCIATED COLD FRONTAL BOUNDARY. ADDITIONAL CONVECTION REMAINS POSSIBLE NEAR THE BOUNDARY...ALTHOUGH BEST FORCING PARAMETERS SHOULD HAVE MOVED EAST BY THEN. WILL MAINTAIN POPS THROUGH THE DAY. SUNDAY NIGHT AND FIRST HALF OF MONDAY LOOK DRY AS AREA BETWEEN SYSTEMS IN FAST NEARLY ZONAL FLOW. SOME WEAK SHORT WAVE RIDGING FOR THE AREA...WHICH ALLOWS WARMER TEMPERATURES TO SURGE NORTHWARD. NEXT IN PARADE OF DISTURBANCES WILL ZIP ACROSS DAKOTAS EARLY MONDAY...WHICH WILL DEVELOP SIGNIFICANT SURFACE LOW. SOUTHERLY FLOW AHEAD OF IT SHOULD ALLOW FOR ONE OF THE WARMEST DAYS IN OVER A MONTH. PROBLEM WITH THIS IS...INGREDIENTS WILL ALSO BE THERE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. HAD TO INSERT POPS MONDAY AFTERNOON AND CARRIED INTO MONDAY NIGHT. EXTENDED PERIOD REMAINS UNSETTLED WITH MODELS CONTINUING TO WAFFLE FROM RUN TO RUN. LOOKS LIKE SLIGHT COOLING TREND WILL OCCUR THROUGH THE WEEK...AND RAIN CHANCES WILL PERSIST INTO AT LEAST THURSDAY. IN THE TEMPERATURE DEPARTMENT...LEANED TOWARD WARMER SIDE FOR TONIGHT AND SUNDAY. FROM MONDAY ON...GUIDANCE NUMBERS VARY BY 10 DEGREES OR MORE. WITH CLOUDS AND PRECIPITATION TO COMPLICATE THINGS...DECIDED TO SPLIT THE DIFFERENCE. .LSE...NONE. WELVAERT
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-100000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1219 PM CDT SAT JUN 9 2001 HAZARD - SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. TIMING - LATE THIS AFTERNOON AND TONIGHT LOCATION - SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND CENTRAL AND SOUTHWEST WISCONSIN. DISCUSSION - PARTLY SUNNY SKIES THIS AFTERNOON WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE 80S. IN ADDITION...SOUTHWEST WINDS WILL BE SLOWLY INCREASING THE AMOUNT OF LOW LEVEL MOISTURE ACROSS THE REGION. AS A RESULT...THE REGION WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. THERE ARE SEVERAL LOW LEVEL BOUNDARIES LOCATED ACROSS THE AREA FROM THE CONVECTION OVERNIGHT. THESE BOUNDARIES WILL BECOME THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE INITIAL DEVELOPMENT APPEARS THAT IT WILL OCCUR FROM WEST CENTRAL MINNESOTA SOUTHEAST TO MANKATO BETWEEN 2 PM AND 4 PM. THESE THUNDERSTORMS MAY EFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA AFTER 4 PM. ADDITIONAL SCATTERED THUNDERSTORMS WILL POSSIBLY DEVELOP ACROSS SOUTHWEST AND CENTRAL WISCONSIN AFTER 3 PM THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SOUTHEAST AT 20 MPH. TONIGHT...A SURGE OF MOISTURE ON THE NOSE OF THE LOW LEVEL JET WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE OVER THE NORTHERN PLAINS. A CLUSTER OF THUNDERSTORMS WILL DEVELOP AS A RESULT...AND MAY DEVELOP INTO A LINE OF STORMS. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS LINE WOULD THEN TRACK NEARLY DUE EAST INTO MINNESOTA OVERNIGHT. SHOWERS AND THUNDERSTORMS COULD MOVE INTO SOUTHEAST MINNESOTA AFTER 3 AM AND NORTH CENTRAL WISCONSIN AFTER 5 AM. SPOTTER INFORMATION - SPOTTER ACTIVATION MIGHT BE NEEDED LATE THIS AFTERNOON AND TONIGHT. BOYNE
The La Crosse radar (KARX), 39 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247119, 5247120.